MAUDE Adverse Event Report: DEPUY MITEK LLC US LUPINE SPIRAL FLUTED DRILL BIT; SURGICAL HAND DRILL

DEPUY MITEK LLC US LUPINE SPIRAL FLUTED DRILL BIT; SURGICAL HAND DRILL
Catalog Number 211042
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Patient Involvement (2645)
Date of Event 04/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If additional information should become available, a supplemental medwatch will be submitted accordingly.(b)(4).As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
This is report 4 of 4 for the same event.It was reported by the sales rep via phone that during a shoulder repair procedure two of the customer's lupine spiral fluted drill bits and two of the customer's gryphon drill bits were dull.The case was completed with one of the four devices, but the sales rep did not know which one.There was no patient harm or delay.The sales rep was not present and could not provide the lot numbers of the devices or any additional information.The devices are being returned for evaluation.There was patient involvement reported.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
This is report 4 of 4 for the same event.It was reported by the sales rep via phone that during inspection of the devices, it was identified that two of the customer's lupine spiral fluted drill bits and two of the customer's gryphon drill bits were dull.There was no patient involvement.The lot numbers are unknown.Two devices are being returned for evaluation and the other two were discarded.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: investigation summary: the complaint device is not being returned, it was discarded by the customer, therefore unavailable for a physical evaluation.Hence, this complaint cannot be confirmed.No further information regarding the technique or instruments used has been provided to determine a root cause for this failure.If any additional information is obtained, this complaint will be re-opened to capture that information.Furthermore, no lot numbers were provided which precludes conducting a manufacturing record review.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
LUPINE SPIRAL FLUTED DRILL BIT
Common Device Name
SURGICAL HAND DRILL
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8583109
Report Number1221934-2019-57038
Device Sequence Number1655024
Product Code HTW
UDI-Device Identifier10886705001545
UDI-Public10886705001545
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number211042
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/15/2019
Supplement Date Received by Manufacturer06/14/2019
06/19/2019
Initial Report FDA Received Date05/06/2019
Supplement Report FDA Received Date06/14/2019
07/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1